MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Claim# (b)(4).See claim (b)(4) for fellow eye.
 
Event or Problem Description
A facility representative reported that during an implantable collamer lens (icl) implantation procedure, the patient experienced excessive vault with significant reduction in iridocorneal angles.The lens was exchanged which resolved the problem.Cause of the event was reported as patient related factor.This is report 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.
 
Additional Manufacturer Narrative
E1: (b)(6).E2: yes.E3: physician.Claim (b)(4).See claim 434612 for fellow eye.
 
Additional Manufacturer Narrative
Corrected data: b5 - the lens was exchanged with a shorter length lens.The problem was resolved.Injector model-msi-pf; lot# unk - should be removed as it is n/a.Cartridge model-sfc-45; lot# unk - should be removed as it is n/a.Foam tip plunger model-ftp; lot# unk - should be removed as it is n/a.H6 - health effect clinical code: 4581 - significant reduction of irido-corneal angles, should have been noted in previous medwatch h11 section.Manufacturer narrative: secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene munize
1911 walker avenue
suite: 210
monrovia, CA 91016
8002927902
MDR Report Key21578288
Report Number2023826-2025-00375
Device Sequence Number20900875
Product Code QCB
UDI-Device Identifier00841542114622
UDI-Public(01)00841542114622(11)220831(17)240731
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberVTICM5 12.6
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer05/08/2025
05/19/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date05/12/2025
05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT# UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT# UNK.; INJECTOR MODEL-MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale